Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, guys.

Some while ago, my doctor prescribed me with benzodiazepines for my drinking issue (I'm not proud of it). At the beginning, this drug was very helpful, but now I am having many unwanted effects, such as memory loss, dizziness, and mild depression.

I scheduled another appointment with my doctor regarding quitting benzodiazepines, but I need information about withdrawal process.

What is the most common side effects of withdrawal and how serious are they? Can benzodiazepines make person dependent?

How can I make withdrawal as painless as can be?

Any advice will be appreciated. Thank you all in advance.

Loading...

User avatar
Health Advisor
784 posts

Hello, Chester.

Benzodiazepines are very controversial drugs. A lot of studies confirmed that benzodiazepines are no longer effective after a few weeks or months of regular use.

There are many cases when long-term benzodiazepine users actually felt better after coming off the drugs.

Also, they are causing serious side effects, just as you described, and even worse. 

The first step in withdrawal you already did, you've been at your doctor. Now, be sure to have psychological support. You need to be persistent, strong, patient and confident.

The next step is dosage tapering and switching to a long-acting benzodiazepine. 

If you overcome all of that, rest is easy. 

I wish you luck on your journey.

Cheers!

Reply

Loading...